Help, is this my med. ABX or herxing??Lyme Q.

Discussion in 'Fibromyalgia Main Forum' started by morningsonshine, Jun 11, 2006.

  1. morningsonshine

    morningsonshine New Member

    I have been in extreme muscle pain for days now, very deep pain almost everywhere.
    Now today i'm having dihrea (sp?) like sympoms, That feeling in bowls when you know you can't hold it.
    But all i'm passing is a mucus type substance, that dosen't smell all that great.

    Sorry for being gross!

    i have been off my ABX med for two days, to see if it was related to my muscle pain.
    Been taking about 1000 to 1500 of ceftin a day for little over a month, only symptom, until now, has been just a gradual increase of normal symptoms i usally feel.

    Any input????
    Side effects to report to doc. includes, fatigue, and muscle aches, which we all have already, but my muscle aches have been way more than my normal, and increasing.
  2. Mikie

    Mikie Moderator

    That we often can't tell whether something is Herxing or not. Herxing often follows when one goes off the ABX. The immune system kicks in and kicks butt. The diarrhea you describe sounds like Herxing. It has an indescribible odor, like the smell of death.

    I usually feel fatigued, achy, and fluish first and then I sweat and have the diarrhea from hell. That is my Herx. I've done it so many times that I know what it is. The first time it happens, it could be Herxing or something else.

    Tell the doc and see what he thinks.

    Love, Mikie
  3. jbgoth

    jbgoth New Member

    I was wondering if you are taking any probiotics? You need to take them at least 2 hours away from your ABX. Maybe you are dealing with yeast? The best probiotic to take if you are having diarrhea is saccharomyces boulardii.

    I have lyme and have taken ABX in the past.

    Hope you feel better,

    Jordan
  4. ldbgcoleman

    ldbgcoleman New Member

    my understanding is the herxing can be die off of the virus or bacteria your antibiotic is killing off so the answer would be both. The antibiotic is killing the virus faster than your body can handle causing you to herx. Lots of people have diarrea as a side affect of antibiotics. Good Luck! Lynn
  5. morningsonshine

    morningsonshine New Member

    Yes, i am using pribiotics, it dosen't have the strain you mentioned tho.

    The smell isn't overpowering, but it isn't pleasant neither. It reminds my of changing a diaper, after having a sick kid. That's the only thing i can think of.

    Well, i'm not feeling really terrible right now, some of the pain has let up, can find therometer to take temp.. I felt warmer this morning.
    But still passing gas, and mucus, lovely!!

    Wonder if i should blame it on the Pengys??
  6. morningsonshine

    morningsonshine New Member

    Thank you for your input. That would be my first asumption, but i am a worry-wort, and don't like taking meds.
    So i'm also concerned about the ABX harming my body.
    I hope it's die off tho, that would mean the treatment is working.
    I didn't have a real clear positive test.
    [This Message was Edited on 06/11/2006]